A remark on the deformation of GNS representations of *-algebras. (English) Zbl 1016.46034

The present article is one in a series of papers of the author (together with various coauthors) on \(*\)-representations of deformed \(*\)-algebras. Let \(R\) be an ordered ring (the main examples are \(\mathbb{R}\) and \(\mathbb{R}[[\lambda]]\)) and \(C := R(i)\) the corresponding extension by an element \(i\) with \(i^2 = -1\). Then there are natural notions of pre-Hilbert spaces over \(C\), \(*\)-algebras, \(*\)-representations and positive functionals on \(*\)-algebras. Let \({\mathcal A}\) be a \(*\)-algebra over \(C\) and \({\mathcal A}[[\lambda]]\) a formal deformation of \({\mathcal A}\), which is a \(*\)-algebra over \(C[[\lambda]]\). If \({\mathcal H}\) is a \(C[[\lambda]]\) pre-Hilbert space, one can associate in a natural way a \(C\)-pre-Hilbert space \({\mathcal CH}\), called the classical limit of \({\mathcal H}\). Applying this process to \(*\)-representations of \({\mathcal A}[[\lambda]]\), we get \(*\)-representations of \({\mathcal A}\).
The main result of the present paper deals with this process for GNS representations: If \(\omega\) is a positive functional on \({\mathcal A}[[\lambda]]\) which is a deformation of a positive functional \(\omega_0\) on \({\mathcal A}\), then the classical limit of the GNS representation associated to \(\omega\) is the GNS representation of \({\mathcal A}\) associated to \(\omega_0\). The paper concludes with a discussion of some basic physical examples.


46K05 General theory of topological algebras with involution
81S10 Geometry and quantization, symplectic methods
46L05 General theory of \(C^*\)-algebras
Full Text: DOI arXiv


[1] Basart, H.; Flato, M.; Lichnerowicz, A.; Sternheimer, D., Lett. math. phys., 8, 483-894, (1984)
[2] Bayen, F.; Flato, M.; Frønsdal, C.; Lichnerowicz, A.; Sternheimer, D., Ann. phys., 111, 61-151, (1978)
[3] Bertelson, M.; Bieliavsky, P.; Gutt, S., Lett. math. phys., 46, 339-345, (1998)
[4] Bertelson, M.; Cahen, M.; Gutt, S., Class. quantum grav., 14, A93-A107, (1997)
[5] Bordemann, M.; Herbig, H.-C.; Waldmann, S., Commun. math. phys., 210, 107-144, (2000)
[6] Bordemann, M.; Neumaier, N.; Pflaum, M.J.; Waldmann, S., On representations of star product algebras over cotangent spaces on Hermitian line bundles, (November 1998), Preprint Freiburg FR-THEP-98/24 math.QA/9811055
[7] Bordemann, M.; Neumaier, N.; Waldmann, S., Commun. math. phys., 198, 363-396, (1998)
[8] Bordemann, M.; Neumaier, N.; Waldmann, S., J. geom. phys., 29, 199-234, (1999)
[9] Bordemann, M.; Römer, H.; Waldmann, S., Lett. math. phys., 45, 49-61, (1998)
[10] Bordemann, M.; Römer, H.; Waldmann, S., Rep. math. phys., 44, 45-52, (1999)
[11] Bordemann, M.; Waldmann, S., Lett. math. phys., 41, 243-253, (1997)
[12] Bordemann, M.; Waldmann, S., Formal GNS construction and WKB expansion in deformation quantization, (), 315-319, Mathematical Physics Studies · Zbl 1166.53321
[13] Bordemann, M.; Waldmann, S., Commun. math. phys., 195, 549-583, (1998)
[14] Bursztyn, H.; Waldmann, S., J. geom. phys., 37, 307-364, (2001)
[15] Bursztyn, H.; Waldmann, S., *-ideals and formal Morita equivalence of *-algebras, Int. J. math., 12, 5, 555-577, (2001) · Zbl 1111.46303
[16] Bursztyn, H.; Waldmann, S., Lett. math. phys., 53, 349-365, (2000)
[17] Bursztyn, H.; Waldmann, S., On positive deformations of *-algebras, (), 69-80 · Zbl 0979.53098
[18] Cattaneo, A.; Felder, G., Commun. math. phys., 212, 591-611, (2000)
[19] DeWilde, M.; Lecomte, P.B.A., Lett. math. phys., 7, 487-496, (1983)
[20] Dito, J., Lett. math. phys., 20, 125-134, (1990)
[21] Dütsch, M.; Fredenhagen, K., Algebraic quantum field theory, perturbation theory, and the loop expansion, (January 2000), Preprint hep-th/0001129
[22] Fedosov, B.V., J. diff. geom., 40, 213-238, (1994)
[23] Fedosov, B.V., Deformation quantization and index theory, (1996), Akademie Verlag Berlin · Zbl 0867.58061
[24] Fedosov, B.V., Lett. math. phys., 43, 137-154, (1998)
[25] Gerstenhaber, M., Ann. math., 79, 59-103, (1964)
[26] Gerstenhaber, M.; Schack, S.D., Algebraic cohomology and deformation theory, (), 13-264 · Zbl 0544.18005
[27] Gutt, S.; Rawnsley, J., J. geom. phys., 29, 347-392, (1999)
[28] Jurco, B.; Schupp, P., Eur. phys. J., C14, 367-370, (2000)
[29] Jurco, B.; Schupp, P.; Wess, J., Nucl. phys., B584, 784-794, (2000)
[30] Kontsevich, M., Deformation quantization of Poisson manifolds, I, (September 1997), Preprint q-alg/9709040
[31] Kontsevich, M., Lett. math. phys., 48, 35-72, (1999)
[32] Nest, R.; Tsygan, B., Commun. math. phys., 172, 223-262, (1995)
[33] Nest, R.; Tsygan, B., Adv. math., 113, 151-205, (1995)
[34] Omori, H.; Maeda, Y.; Yoshioka, A., Adv. math., 85, 224-255, (1991)
[35] Schomerus, V., D-branes and deformation quantization, 06, (1999), JHEP · Zbl 0961.81066
[36] Waldmann, S., Commun. math. phys., 210, 467-495, (2000)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.